Pennsylvania, 2003Flash Flood in Pennsylvania, September 9, 2003
September 9, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 9, 1:58 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 9, 1:58 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
258 PM EDT TUE SEP 9 2003
WDLY SCT SHWRS AND EVEN SOME ISOLD TSTMS CONTG TO POP UP MNLY OVR
NRN PTN CWA THIS AFTN INVOF SFC TROF. CNVCTN SHUD DIE BY ARND
SUNSET. PLAN TO MENTION POPS ONLY FOR ERY EVE...THEN PTCLDY WITH
PATCHY FOG ONCE AGN.
STILL SHUD BE ENUF MOISTURE FOR SOME CU WED...THEN ATMOS SHUD DRY
OUT. WL GO PTSNY WED...MOCLR/SNY REST OF WEEK.
NEXT CHC OF PCPN WL BE ON SUN AND MON WITH SLO MOVG FNT PUSHING ACRS
RGN.
FCSTID = 14
PIT 57 77 55 79 / 20 10 10 10
HLG 57 77 55 79 / 20 10 10 10
MGW 57 77 55 79 / 20 10 10 10
ZZV 57 77 55 79 / 20 10 10 10
PHD 57 77 55 79 / 20 10 10 10
FKL 52 72 52 76 / 20 10 10 10
DUJ 52 72 52 76 / 20 10 10 10
LBE 57 77 55 79 / 20 10 10 10
BTP 55 75 54 77 / 20 10 10 10
IDI 55 75 54 77 / 20 10 10 10
ODM 53 74 51 76 / 20 10 10 10
.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
Hazardous weather outlook, Sep 9, 4:07 AM EST, 11 hours 48 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-090900-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
507 AM EDT TUE SEP 9 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 9, 2:50 PM EST, 1 hour 5 minutes before
PAZ020-092045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
350 PM EDT TUE SEP 9 2003
AT 3:45 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL OVER NORTHEAST BEAVER COUNTY.
THESE STORMS ARE MOVING SLOWLY TO THE SOUTHWEST AT 15 MPH.
BE ALERT FOR PERIODS OF HEAVY RAIN...GUSTY WINDS AND DANGEROUS
LIGHTNING. IF YOU ARE DRIVING...THERE WILL BE REDUCED VISIBILITY AND
PONDING OF WATER ON ROADWAYS SUCH AS THE TURNPIKE...ROUTE 60...AND
ROUTE 51.
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE WEST
MAYFIELD...BEAVER FALLS...AND CHIPPEWA THROUGH 4:45 PM.
IF YOU EXPERIENCE HIGH WATER OR STORM-RELATED DAMAGE...PLEASE CALL
THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772.
TYBURSKI
Flash Flood, Beaver
- When
- September 9, 3:55 PM EST to 5:30 PM EST
- Where
- Beaver County, Fombell
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.682, -80.349 (the zone’s center; the record gives no point)
Herman Rd in Marion Twp flooded. Soap Run Rd in Franklin Twp flooded. Flood waters running into house in Fombell.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Texas, September 9, 2003$1.1 million · 1.75 in hail · 5 events
- Flash Flood in Utah, September 9, 2003$1.0 million · 1 event
- Hail in Nebraska, September 9, 2003$110,000 · 1.25 in hail · 3 events
- Hail in Colorado, September 9, 2003$112,000 · 1.5 in hail · 1 event
- Damaging Wind in New Mexico, September 9, 20034 injured · 1 event
- Flash Flooding and Hail in Texas, September 9, 2003$20,000 · 1.75 in hail · 18 events
- Hail in Colorado, September 9, 2003$35,000 · 1 in hail · 1 event
- Flash Flooding in New Mexico, September 9, 2003$20,000 · 3 events
- Flash Flood in Colorado, September 9, 2003$20,000 · 1 event
- Hail in Kansas, September 9, 20031.75 in hail · 13 events
- Hail in Kansas, September 9, 20032.75 in hail · 10 events
- Hail in Oklahoma, September 9, 20031 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374122.